Discrete Dynamics in Nature and Society

Discrete Dynamics in Nature and Society / 2006 / Article

Open Access

Volume 2006 |Article ID 087062 | https://doi.org/10.1155/DDNS/2006/87062

M. De La Sen, "Stabilization criteria for continuous linear time-invariant systems with constant lags", Discrete Dynamics in Nature and Society, vol. 2006, Article ID 087062, 19 pages, 2006. https://doi.org/10.1155/DDNS/2006/87062

Stabilization criteria for continuous linear time-invariant systems with constant lags

Received01 Jul 2005
Accepted10 Oct 2005
Published01 Jun 2006

Abstract

Some criteria for asymptotic stability of linear and time-invariant systems with constant point delays are derived. Such criteria are concerned with the properties of robust stability related to two relevant auxiliary delay-free systems which are built by deleting the delayed dynamics or considering that the delay is zero. Explicit asymptotic stability results, easy to test, are given for both the unforced and closed-loop systems when the stabilizing controller for one of the auxiliary delay-free systems is used for the current time-delay system. The proposed techniques include frequency domain analysis techniques including the use of H norms.

References

  1. H. Bourlès, “α-stability of systems governed by a functional-differential equation—extension of results concerning linear delay systems,” International Journal of Control, vol. 45, no. 6, pp. 2233–2234, 1987. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  2. S. D. Brierley, J. N. Chiasson, E. B. Lee, and S. H. Żak, “On stability independent of delay for linear systems,” IEEE Transactions on Automatic Control, vol. 27, no. 1, pp. 252–254, 1982. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  3. J. Chen, “On computing the maximal delay intervals for stability of linear delay systems,” IEEE Transactions on Automatic Control, vol. 40, no. 6, pp. 1087–1093, 1995. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  4. C. Corduneanu and N. Luca, “The stability of some feedback systems with delay,” Journal of Mathematical Analysis and Applications, vol. 51, no. 2, pp. 377–393, 1975. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  5. R. F. Datko, “Remarks concerning the asymptotic stability and stabilization of linear delay differential equations,” Journal of Mathematical Analysis and Applications, vol. 111, no. 2, pp. 571–584, 1985. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  6. R. F. Datko, “Time-delayed perturbations and robust stability,” in Differential Equations, Dynamical Systems, and Control Science, K. D. Elworthy, W. N. Everitt, and E. B. Lee, Eds., vol. 152 of Lecture Notes in Pure and Applied Mathematics Series, pp. 457–468, Marcel Dekker, New York, 1994. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  7. M. De La Sen, “On some structures of stabilizing control laws for linear and time-invariant systems with bounded point delays and unmeasurable states,” International Journal of Control, vol. 59, no. 2, pp. 529–541, 1994. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  8. M. De La Sen, “Allocation of poles of delayed systems related to those associated with their undelayed counterparts,” Electronics Letters, vol. 36, no. 4, pp. 373–374, 2000. View at: Publisher Site | Google Scholar
  9. M. De La Sen, “Preserving positive realness through discretization,” Positivity, vol. 6, no. 1, pp. 31–45, 2002. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  10. P. Dorato, L. Fortuna, and G. Muscato, Robust Control for Unstructured Perturbations—An Introduction, vol. 168 of Lecture Notes in Control and Information Sciences, Springer, Berlin, 1992, series editors M. Thoma and A. Wyner. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  11. G. F. Franklin and J. D. Powell, Digital Control of Dynamic Systems, Addison-Wesley, Massachusetts, 1980. View at: Google Scholar
  12. K. Gu, “Discretized LMI set in the stability problem of linear uncertain time-delay systems,” International Journal of Control, vol. 68, no. 4, pp. 923–934, 1997. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  13. J. K. Hale, E. F. Infante, and F. S. P. Tsen, “Stability in linear delay equations,” Journal of Mathematical Analysis and Applications, vol. 105, no. 2, pp. 533–555, 1985. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  14. T. Kailath, Linear Systems, Prentice-Hall Information and System Sciences Series, Prentice-Hall, New Jersey, 1980. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  15. E. W. Kamen, “On the relationship between zero criteria for two-variable polynomials and asymptotic stability of delay differential equations,” IEEE Transactions on Automatic Control, vol. 25, no. 5, pp. 983–984, 1980. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  16. D. Kincaid and W. Cheney, Numerical Analysis. Mathematics of Scientific Computing, Brooks/Cole, California, 1991. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  17. H. Kwakernaak, Uncertainty Models and the Design of Robust Control Systems, edited by J. Ackerman, Lecture Notes in Control and Information Sciences Series, no. 70, Springer, Berlin, 1992, series editor M. Thoma. View at: Google Scholar
  18. J. S. Luo and P. P. J. van den Bosch, “Independent of delay stability criteria for uncertain linear state space models,” Automatica, vol. 33, no. 2, pp. 171–179, 1997. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  19. J. M. Ortega, Numerical Analysis. A Second Course, Computer Science and Applied Mathematics, Academic Press, New York, 1972. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  20. A. D. Wunsch, Complex Variables with Applications, Addison-Wesley, Massachusetts, 2nd edition, 1994. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  21. B. Xu, “Stability robustness bounds for linear systems with multiple time-varying delayed perturbations,” International Journal of Systems Science, vol. 28, no. 12, pp. 1311–1317, 1997. View at: Google Scholar | Zentralblatt MATH
  22. B. Xu, “Stability criteria for linear time-invariant systems with multiple delays,” Journal of Mathematical Analysis and Applications, vol. 252, no. 1, pp. 484–494, 2000. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet

Copyright © 2006 M. De La Sen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views114
Downloads263
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.